Alert archive / New York / Special Marine Warnings in 2002

Special Marine Warning 65, NWS Buffalo, NY

July 22, 2002

NWS Buffalo, NY issued this special marine warning at Jul 22, 2002, 8:52 AM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2002, 8:52 AM EDT (12:52 UTC)
Expired
Jul 22, 2002, 9:30 AM EDT
In force
38 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 22, 3:40 AM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jul 22, 3:40 AM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
340 AM EDT MON JUL 22 2002

WEAK SHORTWAVE CROSSING THE AREA EARLY THIS MORNING WAS ENOUGH TO
KICK OFF AREA OF SHWRS/TSTMS ACROSS THE WRN PORTION OF THE CWA EARLY
THIS MRNG. PCPN WILL CONTINUE TO DRIFT EAST HOWEVER WILL INCLUDE THE
ERLY MRNG PCPN IN THE ZONES AND PLAN ON AN UPDATE AROUND SUNRISE AS
THE PCPN CLEARS FROM THE WEST. ONCE THIS PCPN ENDS, EXPECT A HOT
HUMID DAY ACROSS THE REGION. TEMPS WILL RISE TO THE LOW 90S AND
DEWPTS HAVE ALREADY RISEN TO 70+ ACROSS THE WESTERN SECTIONS.
INSTABILITY INCREASES TDA WITH CAPES CLIMBING ABOVE 2000 THIS AFTN.
LAKE BREEZES AND LEFT OVER BOUNDARIES FROM THE CURRENT ACTIVITY WILL
KICK OFF SOME SCT TSTMS AS THE AFTN WEARS ON. PCPN THREAT INCREASES
ACROSS THE AREA TNGT WITH THE APPROACHING FRONT. PWS APPROACH 2.0
OVERNIGHT. SPC HAS INCLUDED THE CWA IN THE SLIGHT RISK AREA THRU 12Z.
WILL ISSUE AN SPS BUT INDICATE THE THREAT EXISTS WELL AFT MIDNIGHT
WITH APPROACHING FRONT. SOME LINGERING SHWRS POSSIBLE TUE MRNG THEN
HIGH PRESSURE AND DRIER AIR BUILDS INTO THE REGION DURING THE AFTN.
HIGH PRESSURE WILL DOMINATE THROUGH THE LATTER PART OF THE WEEK.

BUF...NONE.

In the hours before

Special weather statement, Jul 22, 5:00 AM EDT, 3 hours 52 minutes before
NYZ001>008-010>014-019>021-222130-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
500 AM EDT MON JUL 22 2002

...ATTENTION EMERGENCY MANAGERS...LAW ENFORCEMENT OFFICIALS AND
   AMATEUR RADIO OPERATORS...

SYNOPSIS...
A SOUTHWEST FLOW OF HOT AND INCREASINGLY HUMID AIR WILL PREVAIL OVER
OUR REGION TODAY AS LOW PRESSURE MOVES FROM ACROSS ONTARIO INTO
QUEBEC. A COLD FRONT TRAILING FROM THE LOW IS FORECAST TO CROSS OUR
REGION TONIGHT.

SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. THESE STORMS WILL
PRODUCE DOWNPOURS WITH LOCALIZED POOR DRAINAGE FLOODING. IN ADDITION,
THERE IS A SLIGHT CHANCE THAT THESE THUNDERSTORMS COULD REACH SEVERE
LIMITS AND PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH LATER TONIGHT
AS THE FRONT NEARS WELL AFTER MIDNIGHT.

SKYWARN ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE NEEDED LATER
TONIGHT.

LAW ENFORCEMENT AND/OR EMERGENCY MANAGEMENT AGENCIES CAN RELAY ANY
SEVERE WEATHER REPORTS VIA NYSPIN OR TELEPHONE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LEVAN

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:08 PM EDTSpecial Marine WarningBUF52 min
Jul 22, 3:55 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne50 min
Jul 22, 4:05 PM EDTSpecial Marine WarningBUF85 min
Jul 22, 4:48 PM EDTSevere Thunderstorm WarningBUFOntario42 min
Jul 22, 5:14 PM EDTSpecial Marine WarningBUF61 min
Jul 22, 5:23 PM EDTSpecial Marine WarningBUF97 min
Jul 22, 5:40 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua65 min
Jul 22, 5:45 PM EDTSevere Thunderstorm WarningBUFJefferson45 min
Jul 22, 5:56 PM EDTSevere Thunderstorm WarningBUFOswego34 min
Jul 22, 6:03 PM EDTSevere Thunderstorm WarningBUFLewis57 min
Jul 22, 6:34 PM EDTSevere Thunderstorm WarningBUFJefferson26 min
Jul 22, 6:59 PM EDTSevere Thunderstorm WarningBUFLewis31 min

Nearby

Special Marine Warnings in New York, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.